Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 17, 2011, 5:48 AM CDT for 19 counties in Texas. It took effect at Mar 17, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 5:48 AM CDT (10:48 UTC)
- In effect from
- Mar 17, 2011, 12:00 PM CDT
- Expired
- Mar 17, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3898 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS84 KLUB 171048 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 548 AM CDT THU MAR 17 2011 TXZ026-032-171200- /O.CAN.KLUB.FW.A.0011.110317T1700Z-110318T0200Z/ CHILDRESS-COTTLE- 548 AM CDT THU MAR 17 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. VERY WARM AND DRY CONDITIONS ARE STILL EXPECTED FOR A TIME LATE THURSDAY AFTERNOON AFTER A DRYLINE MOVES INTO THE AREA...BUT RED FLAG CRITERIA IS NOT EXPECTED TO BE MET. $$ TXZ021>025-027>031-033>037-039>041-180200- /O.UPG.KLUB.FW.A.0011.110317T1700Z-110318T0200Z/ /O.NEW.KLUB.FW.W.0008.110317T1700Z-110318T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN- 548 AM CDT THU MAR 17 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING AT THE REQUEST OF THE TEXAS FOREST SERVICE FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WIND SPEEDS AROUND 15 MPH AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER OVER THE SOUTH PLAINS AND NORTHERN TWO THIRDS OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN EXCEPTIONALLY WARM AND DRY AIRMASS WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP UNDER 10 PERCENT THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO REMAIN IN THE 12 TO 16 MPH RANGE...WHICH IS BELOW NORMAL RED FLAG CRITERIA. HOWEVER...THE COMBINATION OF THE NEAR-RECORD WARMTH AND DRY CONDITIONS COMBINED WITH DRY VEGETATION WILL STILL RESULT IN AN ENVIRONMENT FAVORABLE FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ TXZ042-180200- /O.NEW.KLUB.FW.W.0008.110317T1700Z-110318T0200Z/ GARZA- 548 AM CDT THU MAR 17 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING AT THE REQUEST OF THE TEXAS FOREST SERVICE FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WIND SPEEDS AROUND 15 MPH AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER OVER THE SOUTH PLAINS AND NORTHERN TWO THIRDS OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. AN EXCEPTIONALLY WARM AND DRY AIRMASS WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP UNDER 10 PERCENT ACROSS THE WARNING AREA. WIND SPEEDS ARE EXPECTED TO REMAIN IN THE 12 TO 16 MPH RANGE...WHICH IS BELOW NORMAL RED FLAG CRITERIA. HOWEVER...THE COMBINATION OF THE NEAR- RECORD WARMTH AND DRY CONDITIONS COMBINED WITH DRY VEGETATION WILL STILL RESULT IN AN ENVIRONMENT FAVORABLE FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
219 WWUS84 KLUB 172053 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 353 PM CDT THU MAR 17 2011 TXZ021>025-027>031-033>037-039>042-180200- /O.CON.KLUB.FW.W.0008.000000T0000Z-110318T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- 353 PM CDT THU MAR 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING AT THE REQUEST OF THE TEXAS FOREST SERVICE FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WIND SPEEDS AROUND 15 MPH AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER OVER THE SOUTH PLAINS AND NORTHERN TWO THIRDS OF THE ROLLING PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. AN EXCEPTIONALLY WARM AND DRY AIRMASS WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP UNDER 10 PERCENT LATE THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO REMAIN IN THE 12 TO 16 MPH RANGE...WHICH IS BELOW NORMAL RED FLAG CRITERIA. HOWEVER...THE COMBINATION OF THE NEAR-RECORD WARMTH AND DRY CONDITIONS COMBINED WITH DRY VEGETATION WILL STILL RESULT IN AN ENVIRONMENT FAVORABLE FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
661 WWUS84 KLUB 180000 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT THU MAR 17 2011 TXZ021>025-027>031-033>037-039>042-180100- /O.CAN.KLUB.FW.W.0008.000000T0000Z-110318T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- 700 PM CDT THU MAR 17 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. WINDS LESS THAN 15 MPH AT THE 20 FOOT LEVEL HAVE CURTAILED THE THREAT OF CRITICAL FIRE WEATHER THIS EVENING...THEREFORE THE RED FLAG WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:35 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 17, 3:35 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 AM CDT THU MAR 17 2011 .SHORT TERM... AT 3 AM... THE DRYLINE WAS LOCATED FROM NEAR MORTON NEWD TO NEAR DIMMITT. IT HAS PRETTY MUCH STALLED OUT AS LOW-LVL WINDS BEGIN TO VEER TO THE SW. THE LOW STRATUS FIELD IS LOCATED SOUTHEAST OF ABILENE AND IT IS NOT EXPECTED TO REACH OUR AREA THIS MORNING. THE DRYLINE WILL MIX OUT RAPIDLY AFTER SUNRISE AND WILL LIKELY BE EAST OF THE CAPROCK BY MIDDAY AND CONTINUE ON PAST THE LOW ROLLING PLAINS IN THE AFTERNOON. HEIGHTS ARE PROGGED TO INCREASE QUITE A BIT ACROSS THE FA TODAY WITH 850MB TEMPS RISING ABOUT 4-5 DEGREES TO 25C. THIS SHOULD RESULT IN NEAR-RECORD WARMTH FOR ST. PATRICK/S DAY WITH HIGHS MAINLY IN THE UPPER 80S/LOWER 90S. THE RECORD HIGH IN LUBBOCK FOR TODAY IS 89 DEGREES IN 1989 AND IN CHILDRESS IT IS 97 DEGREES BACK IN THE 1907. WHILE THE RECORD AT CHILDRESS IS PROBABLY OUT OF REACH...THERE IS A GOOD CHANCE TO BREAK THE RECORD AT LUBBOCK WITH A FORECAST HIGH OF 91 DEGREES. PATCHY CIRRUS IS LOCATED ACROSS THE NRN HALF OF THE FA THIS MORNING...BUT MUCH OF THIS WILL SHIFT EAST LEAVING MOSTLY CLEAR SKIES FOR THE REMAINDER OF THE DAY. THIS EVENING...THE DRYLINE WILL BEGIN TO RETREAT WESTWARD IN THE PERMIAN BASIN WITH LESS WWD RETREAT ACROSS THE NORTH DUE TO A BROAD LOW PRESSURE CENTER IN THE PANHANDLE. THIS SHOULD RESULT IN A PRONOUNCED SW-NE TILT TO THE DRYLINE BY EARLY FRI MORNING. MOST OF THE CAPROCK SHOULD BE ABLE TO COOL OFF QUICKLY TONIGHT BEFORE THE DRYLINE RETREATS AND THUS THERE COULD BE THE POTENTIAL FOR SOME FOG/LOW STRATUS DEVELOPMENT EARLY FRI MORNING FOR LOCATIONS WHERE THE WARM...MOIST AIR EAST OF THE DRYLINE MOVES OVER THE COOLER SFC. WE HAVE LEFT MENTION OF FOG OUT OF THE GRIDS FOR NOW WITH LOW CONFIDENCE OF TIMING/EXTENT OF OCCURRENCE. && .LONG TERM... MODELS HAVE COME MORE IN AGREEMENT REGARDING THE COLD FRONTAL TIMING FOR TOMORROW. MODELS NOW DELAY THE FRONT UNTIL LATE IN THE AFTERNOON OR EARLY EVENING. THE MOST APPARENT AFFECT FROM THIS WILL BE A VERY WARM FRIDAY AFTERNOON PUSHING INTO THE UPPER 80S TO LOWER 90S FOR A SECOND DAY. THE AREA COULD SEE CONVECTIVE DEVELOPMENT FRIDAY NIGHT INTO EARLY SATURDAY MORNING. INITIAL FRONTOGENETICAL FORCING WILL BE BRIEF BUT STRONG WITH THE PASSAGE. MOISTURE WILL BE LIMITED ON THE CAPROCK WITH SOMEWHAT DEEPER MOISTURE OFF THE CAPROCK ALMOST CONCURRENT WITH THE FORCING. ADDITIONALLY...MOIST ISENTROPIC ASCENT WILL EXIST ESPECIALLY OFF THE CAPROCK WITH SOME MODERATE ELEVATED INSTABILITY. AFTER THE FRONT MOVES THROUGH ON FRIDAY EVENING IT WILL STALL OUT SOUTH OF THE AREA AND THEN RETREAT NORTHWARD ON SATURDAY. THERE ARE STILL SOME MESOSCALE DIFFERENCES BETWEEN MODEL SOLUTIONS FOR SATURDAY AFTERNOON. THE GFS/ECM SHOW DECENT FORCING ALONG THE DRYLINE MOVING INTO WEST TEXAS WHILE THE NAM SOLUTION KEEPS LITTLE FORCING WITH THE DRYLINE REMAINING IN NEW MEXICO. ALSO...THE SREF SIDES MORE WITH THE GFS/ECM SOLUTIONS WITH CONVECTION DEVELOPING ON SATURDAY AFTERNOON. SUNDAY COULD SEE A REPEAT OF SATURDAY THOUGH LESS CONFIDENCE EXISTS IN THIS SCENARIO AT THE MOMENT. WILL ADD SLIGHT CHANCE OF POPS FOR SUNDAY WITH MODELS SHOWING POSSIBLE CONVECTION IN THE AFTERNOON. THE REST OF NEXT WEEK WILL REMAIN DRY WITH NEAR ZONAL FLOW ALOFT. JDV && .FIRE WEATHER... A DRYLINE LOCATED ACROSS THE FAR SW PANHANDLE/WRN SPLNS THIS MORNING WILL MOVE EAST OF THE FA DURING THE DAY...LEAVING A VERY WARM AND DRY AIRMASS IN PLACE THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO BE NEAR/SLIGHTLY ABOVE 90 DEGREES WHICH WILL REPRESENT RECORD WARMTH FOR MANY LOCATIONS. WITH THESE TEMPERATURES...RH VALUES WILL DROP UNDER 10 PERCENT FOR THE WHOLE ARE EXCEPT THE SOUTHEASTERN ROLLING PLAINS. WINDS SPEEDS WILL NOT BE STRONG...WITH SUSTAINED WINDS SPEEDS LIKELY AROUND 12-16 MPH AT THE 20 FT LEVEL...AND SLIGHTLY HIGHER ACROSS THE NW SPLNS AND FAR SW TX PANHANDLE. HOWEVER...DUE TO THE ABOVE CONDITIONS COMBINED WITH VERY DRY FUELS AND TRENDS IN RECENT FIRE ACTIVITY...THE TFS HAS REQUESTED THAT A RFW BE ISSUED. THUS WE WILL UPGRADE OUR WATCH TO RED FLAG WARNING FOR THE AREA ASIDE FROM THE SOUTHEAST ROLLING PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 85 43 81 39 69 / 0 0 0 10 20 TULIA 88 44 84 43 67 / 0 0 0 20 20 PLAINVIEW 89 45 86 44 68 / 0 0 0 20 20 LEVELLAND 89 45 84 44 73 / 0 0 0 10 20 LUBBOCK 91 48 84 47 70 / 0 0 0 20 20 DENVER CITY 89 50 86 47 76 / 0 0 0 10 20 BROWNFIELD 90 49 85 46 75 / 0 0 0 10 20 CHILDRESS 92 52 88 50 70 / 0 0 10 30 20 SPUR 92 51 87 50 71 / 0 0 10 30 20 ASPERMONT 91 55 90 53 72 / 0 0 10 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>037-039>041. && 33/01
Hazardous weather outlook, Mar 16, 9:22 AM CDT, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 922 AM CDT WED MAR 16 2011 TXZ021>044-171430- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 922 AM CDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP TODAY ACROSS THE NORTHWESTERN SOUTH PLAINS AS BREEZY WINDS COMBINE WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE ON THURSDAY AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND NORTHERN ROLLING PLAINS. THESE BREEZY CONDITIONS COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS OVER THE AFOREMENTIONED AREAS.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.